Illinois, 2025Drought in Illinois, November 1 to 30, 2025
November 1 to 30, 2025 · NWS ILX · 26 events in 26 counties and zones
For the fourth month in a row, much of the area experienced below normal precipitation, with deficits of 1 to 2 in most areas during the month of November. Temperatures were near or slightly above normal.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the fourth month in a row, much of the area experienced below normal precipitation, with deficits of 1 to 2 in most areas during the month of November. Temperatures were near or slightly above normal. These conditions led to a persistence or worsening of the ongoing severe (D2) to extreme (D3) drought over the course of the month. Streamflows and lake levels remained below normal, including near record low streamflows on eastern portions of the Sangamon River (upstream of Lake Decatur). In response to these drought conditions, some communities implemented burn bans or voluntary water rationing. Some agricultural impacts were noted, including a wreath selling business that had to cancel sales due to impacts on the evergreen crop.
Precipitation was well below normal across all of central and southeast Illinois, with most sites reporting a deficit between 1 and 2 inches. Drought conditions persisted or worsened. Monthly average streamflows across most of central and southeast Illinois were classified below normal, including near record low flow on portions of the eastern Sangamon River. Temperatures were near to slightly above normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Oct 31, 11:00 PM CST, 1 hour earlier. Its key messages:
- Dry conditions will dominate most of the area through the middle of next week.
- Below normal temperatures on Saturday will turn a few degrees above normal for much of next week.
Area forecast discussion, Oct 31, 11:00 PM CST, 1 hour before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1200 AM CDT Sat Nov 1 2025
.KEY MESSAGES...
- Dry conditions will dominate most of the area through the middle
of next week.
- Below normal temperatures on Saturday will turn a few degrees above
normal for much of next week.
&&
.DISCUSSION...
Issued at 123 PM CDT Fri Oct 31 2025
A weak surface trough/cool front was pushing into western IL
early this afternoon. Ahead of this, winds will back WSW this
afternoon with sporadic 20-25 mph gusts, and with plentiful
sunshine highs should get close to seasonable levels around 60
degrees.
Upper air data and water vapor imagery indicated a closed mid
level low located over central MN. Guidance shows this sliding
southeast into west central IL Saturday afternoon. Suite of CAM
guidance suggests any showers associated with the low will be
quite sparse locally which is not surprising given a dry column
and PWATs below 0.50". The best shot of seeing any showers will be
over the western CWA after 18z Sat and have a 20% PoP for this.
If these do occur, forecast soundings show weak instability poking
above the -12C level so graupel can't be ruled out in any more
intense showers. Separate from forcing associated with the upper
low, areas south of I-70 will be brushed by the northern edge of
an f-gen band behind the departing cool front, midday through
Saturday afternoon. For this we have a low (30%) chance of showers
south of a Flora to Lawrenceville line. Otherwise Saturday is
shaping up as a mostly cloudy and chilly day. With the cool pocket
aloft overhead, upper 40s to lower 50s highs will be common,
coolest west of I-55.
The upper low quickly sinks southeast of the area Sunday, replaced
by shortwave ridging. This will signal the start of a warming
trend which looks to last through much of next week. Medium range
ensemble guidance shows quasi-zonal mid level flow through the
week, with a couple weak/non-ipmactful/dry cold frontal passages
Monday and Wednesday with minor temperature fluctuations
associated with each. By the end of the week a stronger shortwave
over the Plains could bring a more significant system to the
region on Friday, however the guidance envelope is large at this
range leading to low confidence in timing/impacts.
25
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1159 PM CDT Fri Oct 31 2025
High pressure over the northern Great Plains overnight will settle
over the central Great Plains Saturday evening. Light west to
northwest winds will prevail through the period across central
Illinois lee of the ridge axis. Diurnal cumulus is expected to
develop by late morning or early afternoon and continue the
remainder of the day. It may briefly start in the MVFR category
before lifting to VFR, otherwise primarily VFR conditions are
expected through the period.
Deubelbeiss
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 31, 12:55 PM CST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
155 PM CDT Fri Oct 31 2025
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011900-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
155 PM CDT Fri Oct 31 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Erwin
Drought, Knox
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer in Galesburg reporting 1.65 of precipitation which was 0.95 below normal. Temperatures were also slightly above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, Peoria
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Peoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the official observation for Peoria measuring 1.62 of precipitation which was 1.08 below normal. Temperatures were also slightly above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, Morgan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer two miles east of Jacksonville reporting 2.02 of precipitation which was 0.99 below normal. Temperatures were also above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, Logan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the official observation for Lincoln measuring 1.93 of precipitation which was 0.95 below normal. Temperatures were also slightly above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, McLean
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McLean forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer near Normal reporting 1.65 of precipitation which was 1.15 below normal. Temperatures were also slightly above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, Edgar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Edgar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer in Paris reporting 2.63 of precipitation which was 1.03 below normal. Temperatures were also above normal during the month. These conditions led to a persistence of the Severe Drought (D2) through November.
Drought, Champaign
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Champaign forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer three miles south of Urbana reporting 1.29 of precipitation which was 1.92 below normal. Temperatures were also above normal during the month. These conditions led to a persistence of the Extreme Drought (D3) through November.
Drought, Stark
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Marshall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Fulton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Woodford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Woodford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Tazewell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Schuyler
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Mason
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Cass
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Menard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Scott
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, Sangamon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sangamon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Slightly below normal precipitation persisted during November, with the official observation for Springfield measuring 2.60 of precipitation which was 0.11 below normal. These conditions led to a persistence of the Severe Drought (D2) through November. Lake Springfield water levels were approximately three feet below normal.
Drought, Christian
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Christian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe Drought (D2) persisting through the month.
Drought, De Witt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe (D2) to Extreme (D3) Drought was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Severe (D2) to Extreme (D3) Drought persisting through the month.
Drought, Piatt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Piatt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the Extreme Drought (D3) persisting through the month. Near record low water levels were noted on portions of the Sangamon River.
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation persisted during November, with the cooperative observer in Decatur reporting 1.62 of precipitation which was 1.59 below normal. These conditions led to a persistence of the Severe Drought (D2) through November, with far eastern portions of the county worsening to Extreme Drought (D3). Lake Decatur water levels were 2.5 to 3 feet below normal, due in part to near record low streamflow on eastern portions of the Sangamon River basin. Stage 1 water rationing occurred in Decatur, which restricted car washing to commercial facilities, prohibited pumping from Lake Decatur for irrigation, and banned the initial filling of pools.
Drought, Moultrie
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the drought worsening, with Extreme Drought (D3) present by November 18th. The Extreme Drought (D3) then persisted through the rest of the month.
Drought, Douglas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Continued below normal precipitation and above normal temperatures led to the drought worsening, with Extreme Drought (D3) present by November 11th. The Extreme Drought (D3) then persisted through the rest of the month.
Drought, Coles
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Below normal precipitation continued during November, with the cooperative observer in Charleston measuring 2.59 of precipitation, which was 1.15 below normal. Temperatures were also slightly above normal for the month. These conditions led to the drought worsening, with Extreme Drought (D3) present by November 18th. The Extreme Drought (D3) then persisted through the rest of the month.
Drought, Vermilion
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Vermilion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Due to a three-month precipitation deficit, Moderate Drought (D1) was present at the start of the month. Precipitation remained below normal during November, with the cooperative observer in Danville measuring 2.25 of precipitation which was 1.45 below normal. The continued below normal precipitation and above normal temperatures resulted in a worsening of the drought conditions, with Severe Drought (D2) present across the western half of the county by November 18th. The Severe Drought (D2) then persisted through the rest of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2025$30 million · 20 events
- Drought in Florida, November 1 to 30, 202525 events
- Drought in Georgia, November 1 to 30, 202525 events
- Drought in West Virginia, November 1 to 30, 202521 events
- Drought in Colorado, November 1 to 30, 202521 events
- Hail and Damaging Winds in Texas, November 1, 20253 in hail · 20 events
- Drought in Alabama, November 1 to 30, 202519 events
- Drought in Maine, November 1 to 30, 202518 events
- Drought in Texas, November 1 to 30, 202517 events
- Drought in New Mexico, November 1 to 30, 202516 events
- Drought in New Hampshire, November 1 to 30, 202515 events
- Drought in Texas, November 1 to 30, 202512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300506, 1300507, 1300508, 1300509, 1300510, 1300511, 1300512, 1300513, 1300514, 1300515, 1300516, 1300517, 1300518, 1300519, 1300520, 1300521, 1300522, 1300523, 1300524, 1300525, 1300526, 1300527, 1300528, 1300529, 1300531, 1300533.